Format

Send to

Choose Destination
Dis Colon Rectum. 2000 Feb;43(2):264-6.

Pseudomembranous colitis: report of a severe case with unusual clinical signs in a young nurse.

Author information

1
Department of Surgery B, Wolfson Medical Center, Holon Sackler School of Medicine, Tel Aviv University, Israel.

Abstract

We describe the case of a young and otherwise healthy nurse who developed pseudomembranous colitis ten days after receiving oral clindamycin for dental infection. Her clinical course was particularly stormy and was characterized by severe diarrhea and vomiting, profuse ascites, pleural effusion, abdominal tenderness, peritoneal irritation, and systemic toxicity. The Clostridium difficile assay was negative on two occasions. Features compatible with pseudomembranous colitis were seen at sigmoidoscopy, and the diagnosis was confirmed by biopsies.

PMID:
10696903
DOI:
10.1007/bf02236993
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center